Skip Navigation LinksHome > November 2012 - Volume 31 - Issue 11 > Rash, Hepatotoxicity and Hyperbilirubinemia Among Kenyan Inf...
Pediatric Infectious Disease Journal:
doi: 10.1097/INF.0b013e318267ef6a
HIV Reports

Rash, Hepatotoxicity and Hyperbilirubinemia Among Kenyan Infants Born to HIV-infected Women Receiving Triple-antiretroviral Drugs for the Prevention of Mother-to-child HIV Transmission

Minniear, Timothy D. MD*†; Zeh, Clement PhD†‡; Polle, Nicholas PhD§; Masaba, Rose MD; Peters, Philip J. MD; Oyaro, Boaz BS; Akoth, Benta MD; Ndivo, Richard MD; Angira, Frank MD; Mills, Lisa A. MD†‡; Thomas, Timothy K. MD†‡

Collapse Box

Abstract

We compared adverse events among breast-feeding neonates born to Kenyan mothers receiving triple-antiretroviral therapy, including either nevirapine or nelfinavir. Nevirapine-exposed infants had an absolute increase in the risk of rash but no significant risk differences for hepatotoxicity or high-risk hyperbilirubinemia compared with nelfinavir-exposed infants. From an infant-safety perspective, nevirapine-based regimens given during pregnancy and breast-feeding are viable options where alternatives to breast milk are not safe, affordable or feasible.

© 2012 Lippincott Williams & Wilkins, Inc.

Login

Article Tools

Share

Article Level Metrics

Search for Similar Articles
You may search for similar articles that contain these same keywords or you may modify the keyword list to augment your search.